Results 1 to 4 of 4
Like Tree2Likes
  • 2 Post By Randy35
Day 4 of suboxone withdrawal - what to expect
  1. #1
    JustMe780 is offline New Member
    Join Date
    Dec 2017
    Posts
    2

    Default Day 4 of suboxone withdrawal - what to expect

    Okay, need input from others. Long story short, my SO was on 10mg suboxone a day for addiction. He found out 3 months back that the rehab wouldn't be taking his insurance any longer. They let him see the doc two more times, and gave him instructions on decreasing. He made it to 1/3 of a strip but couldn't go lower. He then kept trying to quit cold turkey but every 3 to 5 days took 3 to 4 8mg strips then would go 3 to 5 days again, take more because he was sick. Been going on for a month and a half. Thanksgiving he took 3 strips, the day after 3 more strips then went until Tuesday and took his last 3 strips. Each strip being 8mg.

    Now he's out. Any sub programs in the area are full. He can't get into a program if he wanted to. Any comfort meds are a no go because he has abused them so he can't have benzos.

    That said. He wasn't taking high doses daily. It has been 2 months since he took anything every day consistently. But he's at 4 days since taking any. He's cranky, major stomach issues, constant diarrhea. And he wants to use.

    He's on gabapentin for anxiety already. I bought immodium because I read higher doses can help but he won't touch it.

    So be real with me. For someone taking 24 to 32mg of subs every 4 to 5 days for 2 months, quitting cold turkey, when do you think he would stop being so miserable and sick?

    He gets sick almost immediately after stopping. He's convinced by 7 days he should start getting better. But I dunno. He has no choice, no choice but to use or get through this. But 4 days of diarrhea and aches and pains. I know it's hard. I just keep thinking once he hits 7 days it should begin to get better.

    But am I fooling myself?

    And yes, he straight up abused the subs once he was let go from the program because of insurance reasons. I'm pretty upset by that. Really upset. But its the holidays, just hoping he will feel better by Christmas. For our kids sake.
    Last edited by Anonymous; 12-02-2017 at 07:21 PM.

  2. #2
    Randy35 is offline Platinum Member
    Join Date
    Apr 2014
    Posts
    3,102

    Default

    Welcome!

    What a mess. No one on earth should ever take the amount of Suboxone he's taking. He's wasting the subs and wasting money. I'll get real with you.....

    Number 1. Suboxone has a ceiling effect. It's around 8mg. So once a person has that amount in their system, taking more subs won't do a single thing. With him taking 24mg to 32mg of Suboxone every 4-5 days for 2 months he has a huge build up of sub in his system. He's way over the ceiling.

    Number 2. Suboxone has a very long half life. It's between 24 - 72 hours with an average half life of about 37 hours. The half life is how long half a drug remains in the system. So with him completely stopping the Suboxone it could easily take 2-3 weeks, or longer before symptoms begin to ease up.

    He's not going to be feeling better after 7 days as he expects, it will take longer than that.

    What he should do in my opinion is to begin taking a small doses of Suboxone every day. I'm thinking around 3-4mg and no more than that. He should remain on that dose until he's stable for at least 4 full days. The he should begin a taper process of reducing his dose by 25% on the 5th day. And he should reduce all the way down to at least .25mg (1/4 of 1mg) per day. That's the taper plan used here that thousands have used successfully. I used it to.

    If he/you need help with it let me know and I would be happy to see you through this. But it must be done correctly. He DOES NOT need anything over 4mg per day and that's a fact. He has lots of sub in his system, but he needs to have a plan to get off and reduce the wd's. The plan I mentioned will do that for him.

    Let us know what you think.

    Randy
    UncleLeo and Ming23 like this.

  3. #3
    JustMe780 is offline New Member
    Join Date
    Dec 2017
    Posts
    2

    Default

    I think that's exactly what he needs.

    Unfortunately the two places that take his insurance for subs are full until after Christmas. The one with openings won't take his insurance and we would have to drain our savings to pay for a month of that program until he could switch to a program that takes his insurance. It will be until mid week before he can get back on subs if we pay cash. So he's gonna have to suffer a bit longer.

    He's got himself into quite a predicament. Unfortunately, he can't get right back on subs, he will have to wait a few days. But I do think stabilizing and starting a decrease is gonna be much better long term. I don't know that he could do 2 more weeks of feeling this way.

    Thanks for the input! I really didn't think he would magically be better after 7 days. Though it would be great!

  4. #4
    UncleLeo is offline Advanced Member
    Join Date
    Apr 2015
    Posts
    1,253

    Default

    How many years did it take for him to get to where he is now? Or better - how many years have you known, then double that.

Similar Threads

  1. Percocet Withdrawal - What to expect
    By Jennamicin in forum Prescription Drug Addiction
    Replies: 3
    Last Post: 03-07-2018, 11:44 PM
  2. Norco - What to expect re: withdrawal
    By Nictuku in forum Need to Talk?
    Replies: 11
    Last Post: 11-19-2014, 05:03 PM
  3. Suboxone Withdrawal--What to expect
    By Newbie514 in forum Featured Conditions
    Replies: 5
    Last Post: 09-29-2014, 12:28 PM
  4. Stopping Suboxone: what to expect; when to expect it; what to do?
    By troublefunk in forum Suboxone Treatment
    Replies: 2
    Last Post: 05-08-2012, 09:41 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22